Alert archive / Texas / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Amarillo, TX

January 31, 201120 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind chill warning at Jan 31, 2011, 2:54 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 1, 2011, 11:53 AM CST. It was in force for 24 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 31, 2011, 2:54 PM CST (20:54 UTC)
In effect from
Feb 1, 2011, 11:53 AM CST
Expired
Feb 2, 2011, 12:00 PM CST
In force
24 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 7:00 AM CSTSNOW 4Wheeler, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WWUS44 KAMA 312054
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
254 PM CST MON JAN 31 2011

OKZ001>003-TXZ001>020-010500-
/O.UPG.KAMA.WS.A.0001.110201T0000Z-110202T0000Z/
/O.NEW.KAMA.WS.W.0001.110201T0000Z-110202T0000Z/
/O.UPG.KAMA.WC.A.0001.110202T0000Z-110202T1800Z/
/O.NEW.KAMA.WC.W.0001.110202T0000Z-110202T1800Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
254 PM CST MON JAN 31 2011

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST TUESDAY...
...WIND CHILL WARNING IN EFFECT FROM 6 PM TUESDAY TO NOON CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW...BLOWING SNOW...AND DANGEROUSLY LOW WIND
CHILL VALUES...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
TUESDAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. A WIND CHILL
WARNING HAS ALSO BEEN ISSUED. THIS WIND CHILL WARNING IS IN EFFECT
FROM 6 PM TUESDAY TO NOON CST WEDNESDAY FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES. THE WINTER STORM WATCH IS NO LONGER IN EFFECT
FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THE WIND CHILL WATCH IS 
NO LONGER IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: SNOW WILL DEVELOP ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
  THIS EVENING AND CONTINUE INTO TUESDAY AFTERNOON. MOST...IF NOT
  ALL...OF THE ACCUMULATING SNOW WILL END BY EARLY TUESDAY EVENING.
  NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 AND 50
  MPH TONIGHT AND REMAIN STRONG THROUGH THE DAY ON TUESDAY. WINDS
  WILL DIMINISH TO 15 TO 25 MPH TUESDAY NIGHT.

* MAIN IMPACT: WIDESPREAD SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES
  WITH SOME LOCALLY HIGHER AMOUNTS ARE FORECAST ACROSS THE PANHANDLES.
  THE COMBINATION OF THE SNOW AND STRONG NORTH WINDS WILL PRODUCE
  BLOWING AND DRIFTING SNOW WITH NEAR WHITEOUT CONDITIONS AT TIMES.

* WIND CHILL VALUES: WIND CHILLS WILL FALL BETWEEN 10 BELOW AND 30
  DEGREES BELOW ZERO TONIGHT INTO TUESDAY MORNING. WIND CHILLS WILL
  ONLY REBOUND TO 5 BELOW TO 20 DEGREES BELOW ZERO TUESDAY AFTERNOON.
  WIND CHILL VALUES WILL THEN PLUMMET TO 15 BELOW TO 35 DEGREES BELOW
  ZERO TUESDAY NIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

THE BITTER COLD AND STRONG WINDS CAN FREEZE EXPOSED FLESH IN A
MATTER OF MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE CLOTHING
ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK CLOTHING.

&&

$$

JACKSON/ANDRADE
6 follow-up statements
532 
WWUS44 KAMA 010440
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1040 PM CST MON JAN 31 2011

OKZ001>003-TXZ001>020-011300-
/O.CON.KAMA.WS.W.0001.000000T0000Z-110202T0000Z/
/O.CON.KAMA.WC.W.0001.110202T0000Z-110202T1800Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1040 PM CST MON JAN 31 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM TUESDAY TO NOON
CST WEDNESDAY...

A WINTER STORM WARNING FOR SNOW...BLOWING SNOW AND DANGEROUSLY LOW
WIND CHILL VALUES REMAINS IN EFFECT UNTIL 6 PM CST TUESDAY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES. A WIND CHILL WARNING REMAINS IN
EFFECT AS WELL FROM 6 PM TUESDAY TO NOON CST WEDNESDAY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: SNOW WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
  INTO TUESDAY AFTERNOON. MOST...IF NOT ALL...OF THE ACCUMULATING
  SNOW WILL END BY EARLY TUESDAY EVENING. NORTH WINDS AT 20 TO 30 MPH
  WITH GUSTS TO 45 AND 50 MPH WILL CONTINUE THROUGH THE DAY ON
  TUESDAY. WINDS WILL DIMINISH TO 15 TO 25 MPH TUESDAY NIGHT.

* MAIN IMPACT: WIDESPREAD SNOWFALL ACCUMULATIONS OF 2 TO 4 
  INCHES WITH SOME LOCALLY HIGHER AMOUNTS ARE FORECAST ACROSS 
  THE PANHANDLES. THE COMBINATION OF THE SNOW AND STRONG NORTH 
  WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW WITH NEAR 
  WHITEOUT CONDITIONS AT TIMES. 

* WIND CHILL VALUES: WIND CHILLS WILL BE BETWEEN 10 BELOW AND 30
  DEGREES BELOW ZERO INTO TUESDAY MORNING. WIND CHILLS WILL ONLY
  REBOUND TO 5 BELOW TO 20 DEGREES BELOW ZERO TUESDAY AFTERNOON. WIND
  CHILL VALUES WILL THEN PLUMMET TO 15 BELOW TO 35 DEGREES BELOW ZERO
  TUESDAY NIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

THE BITTER COLD AND STRONG WINDS CAN FREEZE EXPOSED FLESH IN A
MATTER OF MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE
CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK
CLOTHING.

&&

$$

GOEHRING
978 
WWUS44 KAMA 010950
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
350 AM CST TUE FEB 1 2011

OKZ001>003-TXZ001>020-011800-
/O.CON.KAMA.WS.W.0001.000000T0000Z-110202T0000Z/
/O.CON.KAMA.WC.W.0001.110202T0000Z-110202T1800Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
350 AM CST TUE FEB 1 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST WEDNESDAY...

A WINTER STORM WARNING FOR DANGEROUS LOW WIND CHILL VALUES...BLOWING
SNOW AND SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES. A WIND CHILL WARNING REMAINS IN
EFFECT FROM 6 PM THIS EVENING TO NOON CST WEDNESDAY FOR ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: SNOW WILL CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
  INTO THIS AFTERNOON. MOST...IF NOT ALL...OF THE ACCUMULATING SNOW
  WILL END BY LATE TODAY OR EARLY THIS EVENING. NORTH WINDS AT 20 TO
  30 MPH WITH GUSTS TO 45 AND 50 MPH WILL CONTINUE THROUGH TODAY.
  WINDS WILL DIMINISH TO 15 TO 25 MPH TONIGHT.

* MAIN IMPACT: ADDITIONAL SNOWFALL ACCUMULATIONS TODAY ARE EXPECTED
  TO BE AROUND ONE INCH OR LESS. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO
  4 INCHES WITH SOME LOCALLY HIGHER AMOUNTS ARE FORECAST ACROSS THE
  PANHANDLES. THE COMBINATION OF THE SNOW AND STRONG NORTH WINDS WILL
  PRODUCE BLOWING AND DRIFTING SNOW WITH NEAR WHITEOUT CONDITIONS AT
  TIMES.

* WIND CHILL VALUES: WIND CHILLS WILL BE BETWEEN 10 BELOW AND 30 DEGREES
  BELOW ZERO INTO TUESDAY MORNING. WIND CHILLS WILL ONLY REBOUND TO 5
  BELOW TO 15 DEGREES BELOW ZERO THIS AFTERNOON. WIND CHILL VALUES
  WILL THEN PLUMMET TO 15 BELOW TO 35 DEGREES BELOW ZERO TONIGHT INTO
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

THE BITTER COLD AND STRONG WINDS CAN FREEZE EXPOSED FLESH IN A
MATTER OF MINUTES...SO DRESS WARMLY. LAYERS OF PROTECTIVE
CLOTHING ARE MORE EFFECTIVE THAN A SINGLE LAYER OF THICK
CLOTHING.

&&

$$

SCHNEIDER
997 
WWUS44 KAMA 011753
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1153 AM CST TUE FEB 1 2011

OKZ001>003-TXZ001>020-020200-
/O.CAN.KAMA.WS.W.0001.000000T0000Z-110202T0000Z/
/O.EXT.KAMA.WC.W.0001.110201T1753Z-110202T1800Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1153 AM CST TUE FEB 1 2011

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WINTER
STORM WARNING FOR THE TEXAS AND OKLAHOMA PANHANDLES. THE WIND CHILL
WARNING IS NOW IN EFFECT UNTIL NOON CST WEDNESDAY FOR THE ENTIRE
TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: DANGEROUSLY LOW WIND CHILL VALUES ARE ONGOING AND WILL
  CONTINUE THROUGH NOON CST ON WEDNESDAY. 

* WIND CHILL VALUES: WIND CHILLS OF 10 BELOW AND 30 DEGREES BELOW
  ZERO WILL CONTINUE THROUGH THE DAY TODAY AND THEN PLUMMET TO 15
  BELOW TO 35 DEGREES BELOW ZERO TONIGHT INTO WEDNESDAY MORNING.

* IMPACTS: EXTENDED EXPOSURE TO WIND CHILLS THIS LOW WILL CAUSE FROST
  BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.

* IMPACTS: CARBON MONOXIDE RELATED DEATHS INCREASE DURING PERIODS OF
  PROLONGED COLD AS RESIDENTS HEAT THEIR HOMES WITH GAS FIRE PLACES OR
  APPLIANCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK ON YOUR NEIGHBORS...THE ELDERLY AND THOSE WITH SPECIAL NEEDS TO
ENSURE THEY ARE STAYING WARM DURING THIS PROLONGED PERIOD OF LOW WIND
CHILL VALUES.

MAKE EVERY ATTEMPT TO STAY INDOORS DURING THIS PERIOD. IF YOU MUST
VENTURE OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING PLUS GLOVES AND A
HAT.

ENSURE THAT YOU HAVE A CARBON MONOXIDE MONITOR IN GOOD WORKING
ORDER. USING GAS APPLIANCES TO HEAT YOUR HOME MAY INCREASE THE
CARBON MONOXIDE IN YOUR HOME. IF YOU EXPERIENCE HEADACHES...FATIGUE
OR DIZZINESS WHILE RUNNING GAS APPLIANCES OR A GAS FIRE
PLACE...IMMEDIATELY CALL 911...SHUT OFF THE GAS APPLIANCES AND ALLOW
FRESH AIR INTO YOUR HOME BY BRIEFLY OPENING A DOOR OR WINDOW.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. 

&&

$$

JJB
858 
WWUS44 KAMA 020159
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CST TUE FEB 1 2011

OKZ001>003-TXZ001>020-021100-
/O.CON.KAMA.WC.W.0001.000000T0000Z-110202T1800Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
759 PM CST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

* TIMING: DANGEROUSLY LOW WIND CHILL VALUES ARE ONGOING AND WILL 
  CONTINUE THROUGH NOON CST ON WEDNESDAY. 

* WIND CHILL VALUES: WIND CHILLS OF 15 BELOW TO 35 DEGREES BELOW ZERO
  WILL CONTINUE THROUGH WEDNESDAY MORNING.

* IMPACTS: EXTENDED EXPOSURE TO WIND CHILLS THIS LOW WILL CAUSE 
  FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MAKE EVERY ATTEMPT TO STAY INDOORS DURING THIS PERIOD. IF YOU MUST
VENTURE OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING PLUS GLOVES AND A
HAT.

ENSURE THAT YOU HAVE A CARBON MONOXIDE MONITOR IN GOOD WORKING
ORDER. USING GAS APPLIANCES TO HEAT YOUR HOME MAY INCREASE THE
CARBON MONOXIDE IN YOUR HOME. IF YOU EXPERIENCE HEADACHES...
FATIGUE OR DIZZINESS WHILE RUNNING GAS APPLIANCES OR A GAS FIRE
PLACE...IMMEDIATELY CALL 911...SHUT OFF THE GAS APPLIANCES AND
ALLOW FRESH AIR INTO YOUR HOME BY BRIEFLY OPENING A DOOR OR
WINDOW.

&&

$$

GOEHRING
486 
WWUS44 KAMA 021006
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CST WED FEB 2 2011

OKZ001>003-TXZ001>020-021800-
/O.CON.KAMA.WC.W.0001.000000T0000Z-110202T1800Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
406 AM CST WED FEB 2 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

* TIMING: DANGEROUSLY LOW WIND CHILL VALUES ARE ONGOING AND WILL
  CONTINUE THROUGH NOON CST TODAY.

* WIND CHILL VALUES: WIND CHILLS OF 15 BELOW TO 35 DEGREES BELOW ZERO
  WILL CONTINUE THIS MORNING.

* IMPACTS: EXTENDED EXPOSURE TO WIND CHILLS THIS LOW WILL CAUSE 
  FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE 
  NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MAKE EVERY ATTEMPT TO STAY INDOORS DURING THIS PERIOD. IF YOU
MUST VENTURE OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING PLUS
GLOVES AND A HAT.

ENSURE THAT YOU HAVE A CARBON MONOXIDE MONITOR IN GOOD WORKING
ORDER. USING GAS APPLIANCES TO HEAT YOUR HOME MAY INCREASE THE
CARBON MONOXIDE IN YOUR HOME. IF YOU EXPERIENCE HEADACHES...
FATIGUE OR DIZZINESS WHILE RUNNING GAS APPLIANCES OR A GAS FIRE
PLACE...IMMEDIATELY CALL 911...SHUT OFF THE GAS APPLIANCES AND
ALLOW FRESH AIR INTO YOUR HOME BY BRIEFLY OPENING A DOOR OR
WINDOW.

&&

$$

SCHNEIDER
567 
WWUS44 KAMA 021758
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1158 AM CST WED FEB 2 2011

OKZ001>003-TXZ001>020-030000-
/O.EXP.KAMA.WC.W.0001.000000T0000Z-110202T1800Z/
/O.NEW.KAMA.WC.Y.0002.110202T1800Z-110203T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1158 AM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES. THE WIND CHILL WARNING WILL EXPIRE AT
NOON CST TODAY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.



* TIMING: LOW WIND CHILL VALUES WILL CONTINUE THROUGH 6PM CST TODAY.

* WIND CHILL VALUES: WIND CHILLS OF 5 BELOW TO 10 DEGREES BELOW ZERO
  WILL CONTINUE THROUGH THE AFTERNOON.

* IMPACTS: EXTENDED EXPOSURE TO WIND CHILLS THIS LOW WILL CAUSE 
  FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE 
  NOT TAKEN. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MAKE EVERY ATTEMPT TO STAY INDOORS DURING THIS PERIOD. IF YOU
MUST VENTURE OUTSIDE...WEAR MULTIPLE LAYERS OF CLOTHING PLUS
GLOVES AND A HAT.

ENSURE THAT YOU HAVE A CARBON MONOXIDE MONITOR IN GOOD WORKING
ORDER. USING GAS APPLIANCES TO HEAT YOUR HOME MAY INCREASE THE
CARBON MONOXIDE IN YOUR HOME. IF YOU EXPERIENCE HEADACHES...
FATIGUE OR DIZZINESS WHILE RUNNING GAS APPLIANCES OR A GAS FIRE
PLACE...IMMEDIATELY CALL 9 1 1...SHUT OFF THE GAS APPLIANCES AND
ALLOW FRESH AIR INTO YOUR HOME BY BRIEFLY OPENING A DOOR OR
WINDOW.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WYNNE/SCOTTEN

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 12:05 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jan 31, 12:05 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1205 PM CST MON JAN 31 2011

.AVIATION...
IFR AND LOWER CONDITIONS HAVE HELD STRONG THIS MORNING WTIH VISBYS
GENERALLY IN THE 1/4SM TO 3SM RANGE. THE CONTINUED POOLING OF
MOISTURE TO THE NORTH WILL CONTINUE TO STREAM INTO THE PANHANDLES AS
THE ARCTIC AIR MASS SWEEPS SOUTH. THUS...VERY LITTLE IMPROVEMENT TO
CIGS AND VISBYS ARE ANTICIPATED THIS AFTERNOON. THE COLD FRONT HAS
MOVED THROUGH NORTHERN KANSAS A LITTLE EARLIER THAN ANTICIPATED AND
CURRENT SATELLITE IMAGERY SHOWS THAT THE UPPER LEVEL TROUGH DIGGING
SOUTH INTO NORTHERN MEXICO HAS SLOWED DOWN. IT APPEARS SNOW WILL
START BEFORE 00Z AT KDHT AND KGUY AND AROUND 03Z AT KAMA. IN
ADDITION...GUSTY NORTH WINDS MAY APPROACH 40 KTS. THE STRONG WINDS
WILL ALSO LEAD TO BLSN AND WILL CONTRIBUTE TO MORE VISBY PROBLEMS AT
ALL THREE TAF SITES. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
THE REMAINDER OF THE TAF CYCLE.

NUTTALL

&&

.PREV DISCUSSION... /ISSUED 1106 AM CST MON JAN 31 2011/

..SNOW...WIND...AND BITTERLY COLD TEMPERATURES TO IMPACT THE
PANHANDLES TONIGHT THROUGH WEDNESDAY MORNING...

UPDATE...
LOWERED TEMPERATURES THIS AFTERNOON AND KEPT PATCHY/AREAS FREEZING
FOG THROUGH 2 PM TODAY.

DISCUSSION...
PATCHY TO AREAS OF FREEZING FOG AND LOW CLOUD COVER...1000 FT AGL
AND LOWER...WITH VISIBILITIES MAINLY IN THE 1/4SM TO 5SM RANGE HAVE
DEVELOPED AND COVERED MOST OF THE PANHANDLES AS OF 11 AM. THINK
VISIBILITIES WILL IMPROVE SOME THIS AFTERNOON...THOUGH CONFIDENCE IS
LOW. KEPT MENTION THROUGH 2 PM THINKING THE FREEZING FOG WILL BE
SLOW TO DISSIPATE.

AFTER MAKING A FEW PHONE CALLS...RECEIVED NO REPORTS OF FREEZING
DRIZZLE OR PROBLEMS FROM THE FREEZING FOG...SO DID NOT MAKE ANY
CHANGES TO ONGOING WINTER WEATHER PRODUCTS AT THIS TIME.

THINK TEMPERATURES WILL BE SLOW TO RISE THIS AFTERNOON DUE TO
ABUNDANT CLOUDS AND NORTH WINDS. THEY MAY EVEN FALL A FEW
DEGREES...ESPECIALLY OVER THE NORTH TEXAS AND OKLAHOMA PANHANDLE AS
THE ARCTIC FRONT APPROACHES.

A BIT CONCERNED SNOW AND BLOWING SNOW MAY ARRIVE A BIT EARLIER THAN
PREVIOUSLY FORECAST...POSSIBLY BEFORE 6 PM OVER THE NORTH TEXAS
PANHANDLE AND OKLAHOMA PANHANDLES...NORTH OF CHANNING TO CANADIAN
LINE. MODERATE SNOW AND GUSTY NORTH WINDS WERE REPORTED AT 11 AM AT
GOODLAND KANSAS. FOR NOW...KEPT 20 PERCENT IN THESE AREAS MAINLY
AFTER 3 PM...BUT WILL CLOSELY MONITOR.

MBS

PREV DISCUSSION... /ISSUED 528 AM CST MON JAN 31 2011/

AVIATION...
FOR THE 12Z TAFS...THE MAIN FOCUS WILL BE THE LAST 12 HOURS OF THE
TAF PERIOD WITH WIDESPREAD IFR OR LOWER CONDITIONS EXPECTED.

AT KAMA...SINCE THE TROUGH AXIS IS NORTH OF KAMA...VFR CONDITIONS
SHOULD CONTINUE UNTIL THE COLD FRONT MOVES THROUGH THE TERMINAL.
EXPECT THIS TO OCCUR NEAR OR SHORTLY AFTER 00Z. ONCE THE COLD FRONT
MOVES THROUGH EXPECT CONDITIONS TO RAPIDLY DETERIORATE...FIRST WITH
LOWERING CEILINGS. HOWEVER...-SN AND EVEN BLSN WILL BE POSSIBLE
GENERALLY AFTER 03Z. WINDS ARE EXPECTED TO BE STRONG BEHIND THE
FRONT...AND AN AWW MAY BE NEEDED...BUT WILL WATCH UPSTREAM OBS BEFORE
MAKING A DECISION. EXPECT IFR OR LOWER TO CONTINUE THROUGH MUCH OF
THE DAY TUESDAY.

AT KGUY AND KDHT...TROUGH AXIS SEEMS TO HAVE STALLED SOUTH OF THE
TERMINALS...THERFORE...DO NOT EXPECT CONDITIONS TO IMPROVE UNTIL
EITHER THE TROUGH BEGINS TO LIFT NORTH AGAIN OR DIURNAL MIXING TAKES
PLACE. IF CONDITIONS DO IMPROVE TO MVFR...OR POSSIBLY VFR...IT WILL
BE SHORT LIVED...AS CONDITIONS SHOULD RAPIDLY DETERIORATE BEHIND THE
COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE TERMINALS BETWEEN 21
AND 00Z. STRONG WINDS AND IFR...OR LOWER...CONDITIONS WITH LOW
STRATUS...-SN AND POSSIBLY BLSN...ARE EXPECTED BEHIND THE FRONT AND
SHOULD CONTINUE FOR MUCH OF THE DAY ON TUESDAY.

JOHNSON

PREV DISCUSSION... /ISSUED 322 AM CST MON JAN 31 2011/

DISCUSSION...
ARCTIC FRONT FORECAST TO PUSH NORTHEAST TO SOUTHWEST ACROSS THE
PANHANDLES LATER THIS MORNING AND THIS AFTERNOON. PATCHY FREEZING FOG
THIS MORNING ACROSS THE FORECAST AREA SHOULD LIFT BY 18Z
TODAY...ALTHOUGH CLOUDY SKIES WILL PERSIST THROUGH WEDNESDAY. SOME
FREEZING DRIZZLE AND LIGHT SNOW POSSIBLE MAINLY ACROSS THE OK AND
NORTHERN TX PANHANDLES THIS AFTERNOON. FIRST UPPER TROUGH TO AFFECT
THE PANHANDLES AFTER 00Z TUESDAY WITH A SECOND CLOSED UPPER LOW OVER
THE FOUR CORNERS REGION BY WEDNESDAY. MAINTAINED LIKELY POPS FOR SNOW
THIS EVENING THROUGH TUESDAY...THEN PRECIP ENDING BY 12Z WEDNESDAY.
CLOSED UPPER LOW TO MOVE ACROSS THE PANHANDLES WEDNESDAY NIGHT AND
THURSDAY AND THEN PUSHING EAST OF THE FORECAST AREA BY THURSDAY
NIGHT. DRIER AIR ALONG WITH DECREASING CLOUDINESS THURSDAY...AND THE
COLD ARCTIC AIR EXPECTED TO BECOME DISLODGED BY THE END OF THE WEEK
AS THE SURFACE HIGH SHIFTS EAST OF THE PANHANDLES AND LEE SIDE
SURFACE TROUGH DEVELOPING BY LATE THURSDAY.

UPPED SNOWFALL AMOUNTS TONIGHT AND TUESDAY INTO THE THREE TO FIVE
INCH RANGE WITH THE HIGHEST AMOUNTS ACROSS THE EAST AND SOUTHEASTERN
TX PANHANDLE. WILL CONTINUE THE WINTER STORM WATCH FOR TONIGHT AND
TUESDAY FOR SNOW...BLOWING SNOW AND WIND CHILL VALUES NEAR 10 TO 25
DEGREES BELOW ZERO MONDAY NIGHT AND TUESDAY MORNING. STRONG AND GUSTY
NORTHERLY WINDS OF 25 TO 30 KNOTS OR HIGHER ALONG WITH THE SNOW WILL
RESULT IN BLOWING SNOW AND NEAR WHITEOUT CONDITIONS. ALTHOUGH THE
SNOW IS EXPECTED TO END BY TUESDAY NIGHT...CONTINUED COLD
TEMPERATURES AND WIND SPEEDS OF AROUND 15 TO 25 KNOTS WITH HIGHER
GUSTS TUESDAY NIGHT AND WEDNESDAY MORNING WILL CREATE WIND CHILL
VALUES OF 15 TO 35 DEGREES BELOW ZERO. WILL CONTINUE THE WIND CHILL
WATCH FOR ALL OF THE PANHANDLES TUESDAY NIGHT INTO WEDNESDAY MORNING.

ANOTHER COLD SURGE EXPECTED LATE SATURDAY OR SATURDAY NIGHT AS AN
UPPER TROUGH APPROACHES THE FORECAST AREA BY SUNDAY. WILL KEEP
MENTION OF SLIGHT CHANCE POPS FOR SNOW SUNDAY INTO SUNDAY NIGHT WITH
THIS LATE WEEKEND SYSTEM.

SCHNEIDER

FIRE WEATHER...
NO CRITICAL OR ELEVATED FIRE WEATHER CONDITIONS EXPECTED THROUGH THE
UPCOMING WEEKEND.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

     WINTER STORM WATCH FROM 6 PM CST THIS EVENING THROUGH TUESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
     HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     SHERMAN...WHEELER.

OK...WIND CHILL WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
     FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

     WINTER STORM WATCH FROM 6 PM CST THIS EVENING THROUGH TUESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...
     TEXAS.

&&

06/02
Hazardous weather outlook, Jan 31, 4:06 AM CST, 10 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CST MON JAN 31 2011

OKZ001>003-TXZ001>020-312200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
406 AM CST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A WINTER STORM WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES BEGINNING THIS EVENING. SNOW AND BLOWING SNOW
WILL BE POSSIBLE BEHIND THE COLD FRONT THAT PUSHES THROUGH THE
REGION LATER TODAY. VERY COLD AIR WILL ALSO FILTER IN BEHIND THE
FRONT AND WITH NORTHERLY WINDS OF 15 TO 30 MPH...THE LOWEST WIND
CHILL VALUES TONIGHT COULD RANGE FROM -10 TO -25 DEGREES.

.DAYS TWO THROUGH SEVEN...

THE WINTER STORM WATCH CONTINUES THROUGH LATE TUESDAY AFTERNOON FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. TOTAL SNOW ACCUMULATIONS
WILL RANGE FROM 1 TO 6 INCHES. BLOWING SNOW COULD ALSO REDUCE
VISIBILITIES AT TIMES.

IN ADDITION...THE DANGEROUSLY COLD WEATHER WILL CONTINUE THROUGH AT
LEAST WEDNESDAY. ON TUESDAY NIGHT INTO WEDNESDAY MORNING...LOWS ARE
EXPECTED TO GENERALLY BE BELOW ZERO...WITH LOWEST WIND CHILL VALUES
BETWEEN -20 AND -35 DEGREES POSSIBLE. THEREFORE...A WIND CHILL
WATCH HAS BEEN ISSUED FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES
FROM TUESDAY NIGHT THROUGH WEDNESDAY MORNING.

FOR ADDITIONAL DETAILS ON THE UPCOMING WINTER WEATHER...PLEASE REFER
TO THE LATEST WINTER WEATHER WATCH PRODUCTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY ANY SNOW REPORTS TO THE NATIONAL
WEATHER SERVICE.

JOHNSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:54 PM CSTWinter Storm WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more21 hr

Nearby

Wind Chill Warnings in Texas, 2011Wind Chill Warnings in Oklahoma, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.